MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; LINER FOR METAL-BACK (UHMWPE) SMALL-R

LIMACORPORATE S.P.A. SMR SHOULDER; LINER FOR METAL-BACK (UHMWPE) SMALL-R
Model Number LINER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #22at2xs, no pre-existing anomaly was found on the (b)(4) devices manufactured with the same lot #.This is the first and only complaint received on this lot #.We submit a final mdr when the investigation is complete.
 
Event or Problem Description
Shoulder revision surgery of a smr stemless anatomic implant performed on (b)(6) 2025, due to breakage of the liner for metalback glenoid small-r (product code 1377.50.005, lot #22at2xs - ster.2300067).It was reported that the patient underwent a stemless total shoulder surgery on (b)(6) 2023 and went to the hospital due to discomfort in (b)(6) 2024.After seeing the x-ray showing the humeral head attached to the metalback glenoid, the procedure was changed from revision to reverse.The following components were explanted: liner for metalback glenoid small-r (product code 1377.50.005, lot #22at2xs - ster.2300067).Smr humeral head ø44 mm (product code 1322.09.440, lot #2212948 - ster.2200196).Smr stemless - neutral adaptor (product code 1335.15.200, lot #2319374 - ster.2300212).It was reported that the metalback was found to be firmly fixed, and the stemless core was also well fixed to the humerus.The patient reported not having fallen or hit his shoulder since the first surgery.According to the received information, the patient was compliant to post-operative indications.No clinical information is available.Event happened in korea.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #22at2xs, no pre-existing anomaly was found on the (b)(4) devices manufactured with the same lot #.According to our records, at least (b)(4) liners with lot #22at2xs and ster.(b)(4) have been implanted and this is the only complaint received on this lot #.Device analysis: explants were returned to limacorporate for further analysis.From the visual inspection it is found that the liner is worn more on one side in respect to the other.The amount of wear is high considering that the device has been implanted for just 14 months.Some black signs are visible on the liner, and they have been observed also in the picture of the explants taken intra-operatively.The black signs are suggestive of the presence of metallosis.In addition, extensive damages are also visible on the surface of the returned humeral head.The findings lead to the hypothesis that the devices were placed in a suboptimal position.X-rays analysis: limacorporate received one x-ray referring to pre-operative revision surgery.The x-ray received - dated (b)(6) 2025 - and pictures of the explanted devices have been evaluated by a medical consultant.Following, the medical consultant comments: "the pre-revision radiographs show an antero-superior escape, which is probably due to rotator cuff failure.The time from implantation to revision is very short, so this is something extraordinary.The radiographs show a position of the humeral head in a suboptimal malposition in regard to the greater tuberosity.The humeral head (or the metallic implant) is supposed to be the highest point).As a consequence, the supraspinatus acts as a depressor of the humeral head when activated.The lack of this mechanism, like in this case as a result of malposition, leads to upward migration of the humeral head over time, which is exactly what happened here.The consequence is edge loading, wear and finally failure of the liner and metallosis due to the overriding hard head onto the soft titanium metalback.In my opinion this is a clear case of malposition (surgical error) that lead to early revision in this case.No sign for implant-related failure".Considering that: · check of manufacturing charts highlighted no anomalies on the components manufactured with the lot #22at2xs.· the visual inspection confirms that the liner is highly worn, more on one side in respect to the other; the humeral head presents extensive damages on its surface.· according to the medical consultant "[.] this is a clear case of malposition (surgical error) that lead to early revision in this case.No sign for implant-related failure".We can state that the prosthesis was implanted in a suboptimal position, causing the liner to articulate improperly, therefore leading to the breakage of its pegs.The event is not product related.Pms data: according to limacorporate pms data, the revision rate of l1 liners - belonging to the family codes 1377.50.0xx - due to breakage is (b)(4).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.

Brand Name
SMR SHOULDER
Common Device Name
LINER FOR METAL-BACK (UHMWPE) SMALL-R
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key21502846
Report Number3008021110-2025-00018
Device Sequence Number19933569
Product Code KWS
UDI-Device Identifier08033390002592
UDI-Public08033390002592
Combination Product (Y/N)N
PMA/510(K) Number
K113254
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberLINER
Device Catalogue Number1377.50.005
Device Lot Number22AT2XS
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown